Mississippi, 2006

Wildfire in Mississippi, July 18, 2006

July 18, 2006 · NWS MEG · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 18, 1:48 PM CST, 42 minutes earlier.

Area forecast discussion, Jul 18, 1:48 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT TUE JUL 18 2006

.DISCUSSION...
LITTLE CHANGE IN SURFACE PATTERN OVER THE LAST 24 HOURS WITH HIGH
PRESSURE CENTERED OVER THE APPALACHIANS. EVEN LESS CLOUD COVER TODAY
THAN WHAT WAS OBSERVED YESTERDAY. AS OF 1930Z...NO CONVECTION ACROSS
CWA. APPEARS DEWPOINTS MAY BE RUNNING A COUPLE OF DEGREES HIGHER TODAY
THAN YESTERDAY...BUT TUPELO IS THE ONLY OBSERVING SITE THAT IS
BORDERLINE HEAT ADVISORY CRITERIA. NOT QUITE SURE WHY AREAS FROM
JONESBORO AND DYERSBURG NORTHWARD TO THE OHIO RIVER ARE RUNNING COOLER
THAN AREAS TO THE NORTH AND SOUTH...UNLESS GROUND MOISTURE IS HIGHER
THERE.
&&

.SHORT TERM (THROUGH FRIDAY)...
NO CHANGE IN THE PATTERN THROUGH THURSDAY...WITH PERSISTANCE BEING THE
RULE. ISOLATED CONVECTION POSSIBLE...BUT NOT ENOUGH AREAL COVERAGE TO
MENTION IN THE FORECAST FOR NOW. FORECAST PROBLEM NEXT FEW DAYS WILL
BE WHETHER HUMIDITY INCREASES ENOUGH TO CONSIDER HEAT ADVISORIES AGAIN.
SOUTHERN TIER COULD BE BORDERLINE...MOST OTHER AREAS SHOULD BE OK UNTIL
WINDS BECOME SOUTHERLY. WILL HOLD OFF ON ADVISORY AND ALLOW MIDNIGHT
SHIFT TO TAKE ANOTHER LOOK AT IT TONIGHT.

MODELS BEGIN RETROGRESSION OF RIDGE ON FRIDAY...BRINGING A COLD FRONT
CLOSER TO THE AREA. THIS MAY ALLOW THE DEVELOPMENT OF CONVECTION BY
FRIDAY AFTERNOON...AT LEAST WITH ENOUGH AREAL COVERAGE TO JUSTIFY A
MENTION IN THE FORECAST. ADDITIONAL CLOUD COVER MAY HOLD TEMPS DOWN
A LITTLE FROM THOSE WE SEE OVER THE NEXT COUPLE OF DAYS...BUT STILL
ABOVE NORMAL.
&&

.LONG TERM (SATURDAY AND BEYOND)...
GFS AND ECMWF IN AGREEMENT ON DEVELOPING MORE TROFFING OVER THE EASTERN
STATES. THIS WILL ALLOW A COLD FRONT TO MOVE INTO...IF NOT THROUGH...OUR
AREA. THIS WILL INCREASE CHANCES FOR PRECIPITATION FOR MOST OR ALL OF
THE CWA. FOR NOW...WILL HOLD POPS IN THE CHANCE RANGE. IF I HAD TO PICK
OUT BEST DAY FOR PRECIPITATION...PROBABLY SATURDAY.

TEMPERATURES FOR MUCH OF THE EXTENDED PERIOD LIKELY TO BE NEAR OR BELOW
NORMAL DUE TO MORE CLOUDS AND BETTER CHANCES FOR PRECIPITATION.

OUT PAST 7 DAYS...GFS AND ECMWF NOT REALLY INDICATING A RAPID RETURN
OF UPPER RIDGE TO OUR AREA...KEEPING IT MAINLY OVER THE ROCKIES. THIS
IS SOMEWHAT OF A CHANGE FROM 00Z GFS SOLUTION...SO STAY TUNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  80 100  80 100 /  10  10   0  10
MKL  71  98  71  98 /  10   0   0  10
JBR  74  98  74  99 /  10   0   0  10
TUP  76 100  74  99 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

WAGNER
Hazardous weather outlook, Jul 18, 2:52 AM CST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
352 AM CDT TUE JUL 18 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
352 AM CDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HOT WEATHER WILL CONTINUE OVER THE MID-SOUTH TODAY WITH HEAT INDEX
VALUES RANGING FROM 100 TO 104 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HOT AND INCREASINGLY HUMID WEATHER WILL PERSIST THROUGH THE
REMAINDER OF THIS WEEK. HEAT INDEX VALUES WILL AGAIN RANGE FROM
100 TO 104 DEGREES ON WEDNESDAY AND MAY APPROACH OR EXCEED 105
DEGREES ON THURSDAY AND FRIDAY.

A COLD FRONT WILL MOVE INTO THE MID-SOUTH OVER THE WEEKEND AND
PROVIDE A BREAK FROM THE HOT TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Union

When
July 18, 2:30 PM CST to 7:30 PM CST
Where
Union forecast zone
Reported by
NEWSPAPER
Coordinates
34.491, -89.004 (the zone’s center; the record gives no point)

Intense heat, dry conditions, and gusty winds contributed to a wildfire that burned 100 acres of pine trees in an area just behind the Wal-Mart Distribution Center in Myrtle.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519087.